DOI 10.2174/1570162x20666220629124225
A Case of Fingolimod-associated Cryptococcal Meningitis.
Аннотация
BACKGROUND
Leukopenia, a rare adverse effect of Fingolimod therapy, paves the way for opportunistic infections. In this study, we reported rare fingolimod associated cryptococcal meningitis.
CASE PRESENTATION: A 39-year-old woman with RRMS was referred to the emergency department. The patient's major complaints were headache, fever, weakness, and progressive loss of consciousness within the last two days prior to the referral. The patient had a history of hospitalization due to RRMS [two times]. In the second hospitalization, interferon Beta-1a was replaced with Fingolimod. Using polymerase chain reaction, Cryptococcus neoformans was detected in CSF. Liposomal amphotericin B and fluconazole [800 mg per day] were started. Six weeks later, the patient was discharged without any major complaints.
CONCLUSION
Albeit fingolimod associated cryptococcal meningitis is a rare event, Fingolimod therapy in patients with MS should be performed cautiously. Regular follow-ups may give rise to a timely diagnosis of probable fingolimod associated cryptococcal meningitis. Fingolimod therapy can lead to lymphocytopenia and various infections. We, therefore, suggest that intermittent blood lymphocyte counts as well as monitoring of clinical manifestations among MS patients treated with Fingolimod to avoid additional neurological and physical disabilities in these patients.
Предметные рубрики MeSH
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.